Arkansas, 2003

Damaging Wind in Arkansas, July 29, 2003

July 29, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 29, 2:33 PM CST, 6 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 2:33 PM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT TUE JUL 29 2003

THIS AFTERNOON A FRONTAL SYSTEM EXTENDED FROM W PART OF N TX
TO NE OK INTO A LOW PRESSURE AREA...AND THEN E ACROSS N AR...
ALONG THE KY TN BORDER AND OFF THE VA COAST. A SURFACE RIDGE OF
HIGH PRESSURE EXTEDNED OVER THE GULF COAST STATES. ALOFT HIGH
PRESSURE WAS NOTED OVER THE NW PART OF THE COUNTY INTO CANADA
WHILE BROAD TROUGH WAS NOTED OVER THE EASTERN UNITED STATES
WITH SEVERAL SHORT WAVE TROUGHS AND SMALL CLOSED LOWS MOVING
THROUGH THE SYSTEM. THE FRONTAL SYSTEM WILL MOVE SOUTH SLOWLY
OVERNIGHT AND ON WEDNESDAY AS THE UPPER HIGH BUILDS SOUTH AND
THE UPPER TROUGH DEEPENS OVER THE EASTERN CONUS. WITH AFTERNOON
HEATING AND AVAILABLE MOISTURE OVER THE FOUR STATE REGION
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS UPPER
DISTURBANCES MOVE DOWN THE BACK SIDE OF THE EASTERN TROUGH.
TEMPERATURES WILL BE A LITTLE COOLER WITH MORE CLOUD COVER AND
SCATTERED THUNDERSTORMS AND ASSOCIATED RAINFALL. THE CHANCE
OF RAIN WILL BE LESS BY LATE IN THE WEEK...WITH MOST OF THE
ACTIVITY COMING FROM MCS ACTIVITY IN THE NORTHWEST FLOW PATTERN.
TEMPERATURES BEGIN TO WARM BACK UP INTO THE WEEKEND AND INTO THE
FIRST OF NEXT WEEK AS THE HIGH PRESSURE SYSTEM ALOFT MOVING INTO
TX AND EXTENDS NORTH INTO THE CENTRAL U. S.

THERE WAS NOT MUCH ACTIVITY ALONG THE FRONTAL BOUNDARY OVER TX AND OK
THIS AFTERNOON...HOWEVER SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER
PARTS OF S AR AND N LA ALONG OUTFLOW BOUNDARY FROM A PREVIOUS
DISTURBANCE THAT MOVED OVER NE AND E AR AND INTO MS AND TN EARLIER
THIS MORNING. THE SHOWERS AND THUNDERSTORMS ONGOING OVER THE FOUR
STATE REGION WILL DECREASE DURING THE EVENING WITH LOSS OF DAYTIME
HEATING.  THE HIGH TEMPERATURES AT KTXK SO FAR THIS AFTERNOON WAS
103 DEGREES.

06

.PRELIMINARY POINT TEMPS/POPS...

SHV 75 92 74 93 / 20 40 30 30
MLU 74 91 73 93 / 30 40 30 30
TXK 76 92 74 92 / 30 40 20 20
TYR 75 94 73 93 / 20 40 20 20
LFK 74 96 73 95 / 20 30 30 30

.SHV...NONE.
Hazardous weather outlook, Jul 29, 10:59 AM CST, 9 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS MAY DEVELOP OVER PARTS OF SOUTH CENTRAL ARKANSAS AND
NORTH CENTRAL LOUISIANA DURING THE AFTERNOON. ISOLATED THUNDERSTORMS
MAY BECOME SEVERE BUT NO WIDESPREAD ACTIVITY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...
THUNDERSTORMS WILL INCREASE IN COVERAGE WEDNESDAY INTO THURSDAY.
HOWEVER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jul 29, 6:01 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
701 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    3 SE RUSTON               LA   WIND DAMAGE
07/29/03   LINCOLN                        SEVERAL TREES DOWN
                                          SOUTHEAST OF RUSTON...SOUTH
                                          OF INTERSTATE 20. REPORTED
                                          BY LAW ENFORCEMENT

0615 PM    CALHOUN                   LA   .88 INCH HAIL
07/29/03   OUACHITA                       REPORTED BY
LOCAL MEDIA.

9
Local storm report, Jul 29, 6:01 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
701 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    3 SE RUSTON               LA   WIND DAMAGE
07/29/03   LINCOLN                        SEVERAL TREES DOWN
                                          SOUTHEAST OF RUSTON...SOUTH
                                          OF INTERSTATE 20. REPORTED
                                          BY LAW ENFORCEMENT

0615 PM    CALHOUN                   LA   .88 INCH HAIL
07/29/03   OUACHITA                       REPORTED BY LOCAL MEDIA.

9

The radar

The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
July 29, 8:35 PM CST
Where
Howard County, 10 mi SE of Dierks
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.017, -93.900

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365681.